Alert archive / Connecticut / Tornado Warnings in 2010

Tornado Warning 8, NWS New York, NY

August 5, 2010Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this tornado warning at Aug 5, 2010, 8:50 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2010, 8:50 AM EDT (12:50 UTC)
Expired
Aug 5, 2010, 9:15 AM EDT
In force
25 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 94 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:50 AM EDTTSTM WND DMGGroton, CTONE TREE BLOWN DOWN ALSO BRINGING DOWN WIRES.
Aug 5, 8:50 AM EDTMARINE TSTM WIND 43New London, CT37 KT WIND GUST REPORTED FROM THE MARY ELLEN FERRY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2028 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WFUS51 KOKX 051250
TOROKX
CTC011-051315-
/O.NEW.KOKX.TO.W.0008.100805T1250Z-100805T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
850 AM EDT THU AUG 5 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 915 AM EDT...

* AT 849 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GROTON...
  MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MYSTIC

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4141 7182 4140 7184 4134 7183 4132 7186
      4133 7189 4133 7193 4134 7198 4130 7201
      4131 7203 4130 7205 4133 7209 4131 7211
      4138 7213 4143 7180
TIME...MOT...LOC 1250Z 257DEG 19KT 4131 7205

$$

PW
1 follow-up statement
920 
WWUS51 KOKX 051309
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
909 AM EDT THU AUG 5 2010

CTC011-051318-
/O.EXP.KOKX.TO.W.0008.000000T0000Z-100805T1315Z/
NEW LONDON CT-
909 AM EDT THU AUG 5 2010

...THE TORNADO WARNING FOR SOUTHEASTERN NEW LONDON COUNTY WILL EXPIRE
AT 915 AM EDT...

THE STORM HAS WEAKENED AS IT MOVES RIGHT ALONG THE EXTREME SOUTHEAST 
PORTION OF NEW LONDON COUNTY. THE STORM IS MOVING EAST AT 20 MPH.

LAT...LON 4141 7182 4140 7184 4134 7183 4132 7186
      4133 7189 4133 7193 4134 7198 4130 7201
      4131 7203 4130 7205 4133 7209 4131 7211
      4138 7213 4143 7180
TIME...MOT...LOC 1308Z 257DEG 19KT 4133 7193

$$

PW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Aug 5, 7:26 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 5, 7:26 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
726 AM EDT THU AUG 5 2010

.SYNOPSIS...
A HOT AND HUMID AIRMASS WILL DEPART TONIGHT WITH THE PASSAGE OF A
COLD FRONT. ANOTHER WEAK DISTURBANCE MAY IMPACT THE REGION ON
FRIDAY. OTHERWISE...CANADIAN HIGH PRESSURE WILL GRADUALLY BUILD
INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRE-FRONTAL TROUGH ASSOCIATED SHOWERS AND THUNDERSTORMS EARLY
THIS MORNING WILL CONTINUE TO TRACK EAST. CLEARING IN ITS WAKE
SHOULD ALLOW FOR HOT AND HUMID CONDITIONS TO CONTINUE TODAY. SFC
DEWPOINTS WILL BE IN THE LOWER 70S AND HIGH TEMPS GENERALLY
CLIMBING INTO THE UPPER 80S TO AROUND 90...EXCEPT THE HOTTEST
TEMPS WILL OCCUR OVER NYC AND NE NJ. MAX TEMPS THERE WILL BE IN
THE MIDDLE TO UPPER 90S...RESULTING IN A HEAT INDEX RANGING FROM
95-100. HEAT ADVISORY CONTINUES THROUGH TODAY...ENDING AT 6
PM...WHEN THE HEAT INDEX IS EXPECTED TO DROP BELOW 95. AFTERNOON
CONVECTION COULD BRING AN EARLY END TO THE OPPRESSIVE HEAT.

COLD FRONT APPROACHES FROM THE WEST. WITH PWATS OVER 2"
THROUGHOUT...WILL KEEP THE MENTION OF HEAVY RAIN IN
THUNDERSTORMS. BASIN AVERAGES WILL GENERALLY RANGE FROM AROUND
1/4" TO 1/2"...BUT HEAVY DOWNPOURS COULD RESULT IN LOCAL RAINFALL
AMOUNTS OVER 1". LOCALIZED FLOODING...ESPECIALLY OF LOW-LYING AND
POOR DRAINAGE AREAS...IS POSSIBLE.

WILL BUMP UP POPS TO LIKELY FOR THE LATE AFTERNOON HOURS
THROUGHOUT WITH THE APPROACH AND PASSAGE OF THE COLD FRONT.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
STORMS TAPER OFF THIS EVENING WITH LOSS OF DIURNAL HEATING AND
PASSAGE OF COLD FRONT AND JUST ABOUT ALL STORMS SHOULD BE OVER
AROUND MIDNIGHT TONIGHT. WITH A LIGHT NORTHERLY FLOW DEVELOPING...
ALONG WITH CLEARING SKIES AND LOW-LEVEL MOISTURE SLOW TO DEPART...
PATCHY FOG IS POSSIBLE AGAIN LATE TONIGHT...MAINLY IN OUTLYING
AREAS.

GENERALLY MOSTLY SUNNY SKIES ON TAP FOR FRI. UPPER TROUGH SLIDES
THROUGH THE REGION...POSSIBLY TOUCHING OFF SOME AFTERNOON SHOWERS
AND THUNDERSTORMS. WILL CARRY SLIGHT CHANCE...AS ONLY ISOLATED
STORMS EXPECTED ATTM. MUCH COOLER AND DRYER WITH HIGHS IN THE MID
TO UPPER 80S AND SFC DEWPOINTS DROPPING INTO THE 50S.

HIGH PRES MOVES OVERHEAD BY LATE SAT...MOVING OFFSHORE ON SUN.
CLEAR AND DRY WITH LOW HUMIDITY ON FRI NIGHT THROUGH SAT NIGHT.
MAX TEMPS SAT GENERALLY AROUND 80.

WITH HIGH PRES OFFSHORE AND AN ONSHORE FLOW DEVELOPING SUN...
HUMIDITY LEVELS BEGIN TO CREEP BACK UP...BUT MAX TEMPS WILL ONLY
BE IN THE LOWER 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
H5 LOW WILL WEAKEN OVER ERN CANADA BY THE END OF THE WEEKEND WITH
AN UPPER LEVEL RIDGE BUILDING FROM THE GOMEX NWD INTO THE WRN
GREAT LAKES THROUGH THE MIDDLE OF NEXT WEEK.

OPERATIONAL MODELS AND ENSEMBLES ALL SUPPORT THIS PATTERN. THE
RESULT WILL BE INCREASING HEIGHTS SUN NIGHT WITH NW FLOW ALOFT
DEVELOPING MON. THIS SUPPORTS SEASONAL TEMPS AND THE FORECAST
FOLLOWS CLOSE TO THE MEN GUIDANCE. THE HEAT APPEARS IT WILL BE
SUPPRESSED SW OF THE CWA THROUGH THE PERIOD...WITH THE NRN EXTENT
REACHING INTO SRN PA/NJ BY WED.

POPS ARE 00Z GMOS MINUS 10 PERCENT TO ACCOUNT FOR THE MUCH DRIER
ECMWF SOLUTIONS. POPS ARE THEREFORE LIMITED TO SLIGHT CHANCE ON
TUE NIGHT WITH A WEAK BACKDOOR COLD FRONT. ECMWF WAS THE MODEL OF
CHOICE FOR THE TIMING OF THIS BOUNDARY. CHANCES WILL INCREASE
AFTER WED AS THE RIDGE BUILDS CLOSER AND THE RING OF FIRE
APPROACHES THE CWA.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MVFR OR LOCALLY LOWER STRATUS/FOG EXPECTED TO IMPROVE TO VFR THIS
MORNING...BUT 5-6SM IN HZ WILL LIKELY BE AN ISSUE THROUGH EARLY
AFTERNOON.

WILL HAVE CHANCE OF TSTMS AT KGON THROUGH AROUND 13Z. OTHERWISE...
WITH TROUGH HANGING OVER THE AREA AND APPROACHING COLD
FRONT...ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT THE TERMINALS
AFTER MIDDAY TODAY. TOO MUCH UNCERTAINTY IN COVERAGE/LOCATION TO
INCLUDE EXPLICITLY AT THIS TIME. STRONG WINDS AND REDUCED VSBY IN
HEAVY RAIN WOULD BE MAIN THREATS.

GUSTY WSW WINDS ARE ALSO EXPECTED TO DEVELOP IN THE
AFTERNOON...WIND GUSTS OF 25-30 KT POSSIBLE AT NYC/NJ METRO
TERMINALS.

CONVECTIVE THREAT ENDS IN THE EVENING AS COLD FRONT PUSHES
THROUGH...WITH VFR CONDS AND DIMINISHING WINDS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS. WIND GUSTS
THIS AFTERNOON COULD BE HIGHER THAN IN TAFS.

KJFK FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS. WIND GUSTS
THIS AFTERNOON COULD BE HIGHER THAN IN TAFS.

KLGA FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS. WIND GUSTS
THIS AFTERNOON COULD BE HIGHER THAN IN TAFS.

KTEB FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS.

KHPN FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS.

KISP FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS.

OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
FRI-MON...VFR.

&&

.MARINE...
SEAS ON THE EASTERN OCEAN ZONES WILL BUILD TO AROUND 5 FT LATER
THIS MORNING BEFORE BUILDING TO AROUND 6 FT TONIGHT. SEAS REMAIN
UP AROUND 6 FT THROUGH FRI NIGHT BEFORE GRADUALLY DIMINISHING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS UP FOR TODAY AND
WAS EXTENDED THROUGH FRI.

WITH PASSAGE OF COLD FRONT THIS AFTERNOON...SHOWERS AND
THUNDERSTORMS ARE LIKELY WITH LOCALLY HEAVY RAIN AND GUSTY WINDS.
WIND GUSTS MAY OCCASIONALLY TOUCH 25 KT IN THE WAKE OF THE FRONTAL
PASSAGE LATER TODAY.

TRANQUIL CONDITIONS EXPECTED SAT THROUGH SUN WITH HIGH PRES OVER
THE WATERS AND MOVING OFFSHORE.

HIGH PRES WILL BUILD S AND E OF THE WATERS SUN NIGHT THROUGH WED.
THIS WILL RESULT IN CONDITIONS BELOW SCA LEVELS THROUGH THE
PERIOD.

&&

.HYDROLOGY...
CONVECTION IS LIKELY TODAY WITH THE PASSAGE OF A COLD FRONT.
LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. BASIN AVERAGES WILL GENERALLY RANGE FROM AROUND 1/4" TO
1/2"...BUT HEAVY DOWNPOURS COULD RESULT IN LOCAL RAINFALL AMOUNTS
OVER 1". LOCALIZED FLOODING...ESPECIALLY OF LOW-LYING AND POOR
DRAINAGE AREAS...IS POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>076.
NJ...HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
     FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS
     MORNING TO 6 PM EDT FRIDAY FOR ANZ350-353.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...NV
MARINE...JMC/MPS
HYDROLOGY...MPS
Hazardous weather outlook, Aug 5, 3:03 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
303 AM EDT THU AUG 5 2010

NYZ072>074-061000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
303 AM EDT THU AUG 5 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-076-061000-
KINGS (BROOKLYN)-QUEENS-
303 AM EDT THU AUG 5 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN-FACING BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-080-081-061000-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
303 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN-FACING BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-078-079-061000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
303 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-061000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
303 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-061000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
303 AM EDT THU AUG 5 2010

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Aug 5, 3:36 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT THU AUG 5 2010

NYZ067-050815-
ORANGE-
336 AM EDT THU AUG 5 2010

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW PALTZ TO
WALLKILL TO GOSHEN...OR ALONG A LINE EXTENDING FROM NEW PALTZ TO 7
MILES NORTHEAST OF WALDEN TO GOSHEN...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR GARDNERTOWN BY 400 AM.
  NEAR NEWBURGH BY 410 AM.
  NEAR NEW WINDSOR BY 415 AM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7425 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7398 4159 7396 4151 7399
      4145 7399 4140 7395 4137 7397 4136 7446

JMC
Special weather statement, Aug 5, 4:42 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
442 AM EDT THU AUG 5 2010

NJZ003>006-050915-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-
442 AM EDT THU AUG 5 2010

...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...PASSAIC AND
SOUTHERN BERGEN COUNTIES...

AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGE...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR BLOOMFIELD BY 450 AM.
  NEAR KEARNY BY 455 AM.
  NEAR RUTHERFORD BY 500 AM.
  NEAR SECAUCUS BY 505 AM.
  NEAR TETERBORO BY 510 AM.
  NEAR RIDGEFIELD BY 515 AM.

WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

LAT...LON 4086 7432 4087 7434 4088 7434 4095 7392
      4089 7392 4077 7400 4072 7400 4070 7425
      4071 7428 4071 7432 4072 7434 4080 7436

JMC
Special weather statement, Aug 5, 4:44 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 AM EDT THU AUG 5 2010

NJZ011-050915-
UNION-
444 AM EDT THU AUG 5 2010

...STRONG THUNDERSTORM WILL IMPACT UNION COUNTY...

AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERNARDSVILLE...OR 8 MILES NORTH OF
SOMERVILLE...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR SUMMIT BY 505 AM.
  NEAR UNION BY 515 AM.

WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

LAT...LON 4073 7438 4071 7432 4071 7428 4068 7419
      4068 7415 4067 7414 4063 7419 4061 7443
      4063 7441 4065 7441 4064 7445 4066 7446
      4067 7446

JMC
Special weather statement, Aug 5, 6:32 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 AM EDT THU AUG 5 2010

CTZ006-007-051100-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
632 AM EDT THU AUG 5 2010

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRISTOL TO WATERBURY
TO NAUGATUCK...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR CHESHIRE BY 645 AM.
  NEAR CHESHIRE BY 650 AM.
  NEAR MERIDEN BY 655 AM.
  NEAR WALLINGFORD BY 700 AM.

WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4157 7257 4143 7278 4140 7319 4143 7323
      4154 7307 4161 7306 4164 7302 4165 7294
      4157 7294 4156 7286 4158 7285 4156 7282
      4158 7280 4158 7276 4163 7271 4164 7255

JMC
Special weather statement, Aug 5, 7:01 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
701 AM EDT THU AUG 5 2010

CTZ006>008-010-011-051145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-
701 AM EDT THU AUG 5 2010

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
WESTERN NEW LONDON COUNTIES...

AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERLIN TO
WALLINGFORD TO NORTH HAVEN...OR ALONG A LINE EXTENDING FROM
MIDDLETOWN TO WALLINGFORD...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR CROMWELL BY 705 AM.
  NEAR PORTLAND BY 710 AM.
  NEAR NORTH MADISON BY 720 AM.
  NEAR KILLINGWORTH BY 725 AM.
  NEAR EAST HADDAM BY 735 AM.
  NEAR COLCHESTER BY 740 AM.

WINDS UP TO 40 MPH AND TORRENTIAL RAIN CAN BE EXPECTED WITH THIS
LINE OF STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4141 7221 4144 7224 4144 7228 4137 7228
      4135 7235 4129 7235 4129 7299 4148 7291
      4158 7284 4156 7282 4158 7276 4163 7271
      4165 7251 4159 7246 4159 7243 4161 7241
      4160 7234 4165 7233 4167 7228 4165 7206

JMC
Special weather statement, Aug 5, 8:41 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
841 AM EDT THU AUG 5 2010

CTZ012-051345-
SOUTHERN NEW LONDON-
841 AM EDT THU AUG 5 2010

...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEW LONDON COUNTY...

AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERFORD...OR NEAR GROTON...AND MOVING EAST
AT 25 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4132 7186 4134 7198 4130 7201 4131 7203
      4130 7205 4133 7209 4130 7210 4129 7214
      4138 7218 4140 7210 4140 7197 4143 7193
      4140 7184 4134 7183

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:32 AM EDTSpecial Weather StatementOKX28 min
Aug 5, 7:01 AM EDTSpecial Weather StatementOKX44 min
Aug 5, 8:41 AM EDTSpecial Weather StatementOKX64 min
Aug 5, 8:47 AM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region43 min
Aug 5, 1:42 PM EDTSpecial Weather StatementOKX48 min
Aug 5, 1:54 PM EDTSpecial Weather StatementOKX51 min
Aug 5, 2:01 PM EDTSpecial Weather StatementOKX29 min
Aug 5, 2:45 PM EDTSpecial Weather StatementOKX45 min

Nearby

Tornado Warnings in Connecticut, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.